Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 48, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 14, 2004, 8:34 PM EDT for Guernsey County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 8:34 PM EDT (00:34 UTC)
- Expired
- Jun 14, 2004, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 150036 FFWPBZ OHC059-150330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 834 PM EDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUERNSEY COUNTY IN OHIO * UNTIL 1130 PM EDT * AT 828 PM EDT...FLASH FLOODING WAS INDICATED BY RADAR RAINFALL ESTIMATES OF ALMOST TWO INCHES OF RAIN IN PAST HOUR OVER THE PETERS CREEK WATERSHED NEAR CASSELL. RAPID STREAM RISES CAN BE EXPECTED ALONG THE SMALL TRIBUTARIES OF CROOKED CREEK IN WESTERN GUERNSEY COUNTY. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4007 8156 3996 8154 3996 8172 4007 8171 $$
1 follow-up statement
000 WGUS71 KPBZ 150105 FFSPBZ OHC059-150200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 900 PM EDT MON JUN 14 2004 ...A FLASH FLOOD WARNING CONTINUES FOR GUERNSEY COUNTY UNTIL 1000 PM EDT... A SLOW MOVING THUNDERSTORM NEAR BYESVILLE HAS DUMPED OVER TWO INCHES OF RAIN IN THE PAST HOUR OVER CHAPMAN RUN WEST OF BYESVILLE AND ALMOST TWO INCHES OF RAIN IN TRAIL RUN JUST EAST OF BYESVILLE. RAPID STREAM RISES CAN BE EXPECTED. SOME URBAN FLOODING IS POSSIBLE IN BYESVILLE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 5:50 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 14, 5:50 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 14 2004
DISCUSSION...
IN SHORT-TERM, HAVE INCLUDED FLOOD WATCH FOR THE ENTIRE UPPER OHIO
VALLEY ALONG WITH THE SEVERE THUNDERSTORM WATCH UNTIL FOR MOST
COUNTIES NORTH OF INTERSTATE 70 UNTIL 11 PM. HAVE TO MONITOR STORMS
MOVING NORTHEASTWARD OUT OF WEST VIRGINIA BESIDES LINEAR MESOSCALE
CONVECTIVE SYSTEM/ SQUALL LINE/ THUNDERSTORMS. SO PRIME THREATS NOW
DAMAGING WIND AND FLOODING RAIN. ...GIORDANO
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 11 PM FOR MDZ001.
OH...FLOOD WATCH UNTIL 11 PM
FOR OHZ039>041-048>050-057>059-068-069
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR OHC013-019-029-031-059-067-081-119-157-
PA....FLOOD WATCH UNTIL 11 PM
FOR PAZ007>009-013>016-020>023-029>032.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR PAC003-005-007-019-031-053-063-
065-073-085-121-125-129.
WV...FLOOD WATCH UNTIL 11 PM
FOR WVZ001>004-012-021>023-041.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR WVC009-029-069Hazardous weather outlook, Jun 14, 2:00 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EDT MON JUN 14 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 520 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND EARLY TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THE PRIME THREAT IS DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE...AS IS SHORT PERIODS OF FREQUENT CLOUD TO GROUND LIGHTNING. NOAA NATIONAL WEATHER SERVICE EXPECTS A SQUALL LINE OF THUNDERSTORMS FROM INDIANA AND WESTERN OHIO TO BEGIN MOVING ACROSS EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA AND WESTERN MARYLAND THIS EVENING...BETWEEN 6 PM AND 10 PM. ANOTHER IMPORTANT CONCERN IS HEAVY RAIN. NOAA NATIONAL WEATHER SERVICE SAYS LOCATIONS GETTING MORE THAN 2 INCHES IN A COUPLE HOURS MAY HAVE FLOODING DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN... FOR DAY TWO...NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Jun 14, 7:52 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
06/14/2004 TUSCARAWAS OH LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
AWIPSUSRLocal storm report, Jun 14, 8:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
800 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 5 NE COSHOCTON 40.31N 81.78W
06/14/2004 COSHOCTON OH LAW ENFORCEMENT
ROAD FLOODING TWP RD 218 IN MILLCREEK TWP.
0740 PM FLASH FLOOD NEW PHILADELPHIA 40.49N 81.44W
06/14/2004 TUSCARAWAS OH LAW ENFORCEMENT
FLOODING.
&&
AWIPSUSRLocal storm report, Jun 14, 8:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG STEUBENVILLE 40.37N 80.65W
06/14/2004 JEFFERSON OH AMATEUR RADIO
TREES AND BRANCHES DOWN IN STEUBENVILLE AND WINTERSVILLE.
&&
AWIPSUSRLocal storm report, Jun 14, 8:10 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
06/14/2004 CLARION PA LAW ENFORCEMENT
TREES DOWN.
&&
AWIPSUSRLocal storm report, Jun 14, 8:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SALEM 40.90N 80.85W
06/14/2004 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN ON SR164.
&&
AWIPSUSRLocal storm report, Jun 14, 8:25 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
06/14/2004 BROOKE WV LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0815 PM TSTM WND DMG BURGETTSTOWN 40.38N 80.39W
06/14/2004 WASHINGTON PA AMATEUR RADIO
TREES DOWN...ALSO IN HANOVER.
&&
AWIPSUSRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:06 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 54 min |
| Jun 14, 9:00 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 45 min |
| Jun 15, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 15, 1:55 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 15, 2:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 62 min |
| Jun 15, 2:31 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 15, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Jun 15, 3:00 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 60 min |
| Jun 15, 3:06 PM EDT | Flash Flood Warning | PBZ | Harrison | 3 hr |
| Jun 15, 3:20 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jun 15, 4:24 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Jun 15, 5:07 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.